Alert archive / Arkansas / Wind Advisories in 2019

Wind Advisory 5, NWS Memphis, TN

February 14, 20194 states

NWS Memphis, TN issued this wind advisory at Feb 14, 2019, 3:38 AM CST for 4 states. It took effect at Feb 14, 2019, 6:38 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 14, 2019, 3:38 AM CST (09:38 UTC)
In effect from
Feb 14, 2019, 6:38 AM CST
Expired
Feb 14, 2019, 4:00 PM CST
In force
9 hr
Issued by
NWS Memphis, TN
All 21 counties

Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Coahoma County, MS, DeSoto County, MS, Tunica County, MS, Dyer County, TN, Lake County, TN, Lauderdale County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN

The radar

The Memphis radar (KNQA), 34 km from the middle of the area, began a volume at 09:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KBYH), launched 00:00Z, 9.6 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2019-02-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2019-02-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 130 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2683 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
130 m²/s²
0-3 km storm-relative helicity
460 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

732 
WWUS74 KMEG 140938
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
338 AM CST Thu Feb 14 2019

...Strong southerly winds will develop this morning ahead of an
approaching low pressure system in the Plains. Strongest winds
will generally be along and west of the Mississippi River Delta
through the late afternoon hours...diminishing below 25 mph before
sundown.

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-007-010-
TNZ001-002-019-048-049-088-142200-
/O.NEW.KMEG.WI.Y.0005.190214T1500Z-190214T2200Z/
Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden-
St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Tunica-
Coahoma-Lake-Obion-Dyer-Lauderdale-Tipton-Shelby-
Including the cities of Piggott, Corning, Paragould, Jonesboro, 
Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, 
Marianna, Helena, West Helena, Kennett, Caruthersville, 
Southaven, Olive Branch, Tunica, Clarksdale, Tiptonville, 
Union City, Dyersburg, Ripley TN, Covington, Bartlett, 
Germantown, Collierville, Memphis, and Millington
338 AM CST Thu Feb 14 2019

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 4 PM CST
THIS AFTERNOON...

The National Weather Service in Memphis has issued a Wind
Advisory, which is in effect from 9 AM this morning to 4 PM CST
this afternoon. 

* WINDS...Sustained Southerly Winds 20 to 25 mph with gusts to 40
  mph.

* TIMING...from 9 am through 4 pm CST. 

* IMPACTS...Loose outdoor items will be vulnerable to the wind. 
  Working on elevated surfaces may be hazardous and traveling 
  may be difficult...especially for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 25 mph or greater
are expected. Winds this strong can make driving difficult,
especially for high profile vehicles. Use extra caution.

&&

$$

AC3
3 follow-up statements
545 
WWUS74 KMEG 141238
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
638 AM CST Thu Feb 14 2019

...Strong southerly winds will develop this morning ahead of an
approaching low pressure system in the Plains. Strongest winds
will generally be along and west of the Mississippi River Delta
through the late afternoon hours...diminishing below 25 mph
before sundown.

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-007-010-
TNZ001-002-019-048-049-088-142045-
/O.EXT.KMEG.WI.Y.0005.190214T1238Z-190214T2200Z/
Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden-
St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Tunica-
Coahoma-Lake-Obion-Dyer-Lauderdale-Tipton-Shelby-
Including the cities of Piggott, Corning, Paragould, Jonesboro, 
Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, 
Marianna, Helena, West Helena, Kennett, Caruthersville, 
Southaven, Olive Branch, Tunica, Clarksdale, Tiptonville, 
Union City, Dyersburg, Ripley TN, Covington, Bartlett, 
Germantown, Collierville, Memphis, and Millington
638 AM CST Thu Feb 14 2019

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...

* WINDS...Sustained Southerly Winds 20 to 30 mph with gusts to 40
  mph. 

* TIMING...from 9 am through 4 pm CST.

* IMPACTS...Loose outdoor items will be vulnerable to the wind. 
  Working on elevated surfaces may be hazardous and traveling 
  may be difficult...especially for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 25 mph or greater
are expected. Winds this strong can make driving difficult,
especially for high profile vehicles. Use extra caution.

&&

$$

AC3
008 
WWUS74 KMEG 141946
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
146 PM CST Thu Feb 14 2019

...Strong southerly winds have developed ahead of an approaching 
low pressure system in the Plains. Strongest winds will generally 
be along and west of the Mississippi River Delta through the late 
afternoon hours...diminishing below 25 mph before sundown.

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-007-010-
TNZ001-002-019-048-049-088-142200-
/O.CON.KMEG.WI.Y.0005.000000T0000Z-190214T2200Z/
Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden-
St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Tunica-
Coahoma-Lake-Obion-Dyer-Lauderdale-Tipton-Shelby-
Including the cities of Piggott, Corning, Paragould, Jonesboro, 
Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, 
Marianna, Helena, West Helena, Kennett, Caruthersville, 
Southaven, Olive Branch, Tunica, Clarksdale, Tiptonville, 
Union City, Dyersburg, Ripley TN, Covington, Bartlett, 
Germantown, Collierville, Memphis, and Millington
146 PM CST Thu Feb 14 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

* WINDS...Sustained Southerly Winds 20 to 30 mph with gusts to 
  40 mph. 

* TIMING...through 4 pm CST.

* IMPACTS...Loose outdoor items will be vulnerable to the wind. 
  Working on elevated surfaces may be hazardous and traveling 
  may be difficult...especially for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 25 mph or greater
are expected. Winds this strong can make driving difficult,
especially for high profile vehicles. Use extra caution.

&&

$$
477 
WWUS74 KMEG 142147
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
347 PM CST Thu Feb 14 2019

...Threat of strong winds have ended across western sections of
the Mid-South...

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-007-010-
TNZ001-002-019-048-049-088-142300-
/O.EXP.KMEG.WI.Y.0005.000000T0000Z-190214T2200Z/
Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden-
St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Tunica-
Coahoma-Lake-Obion-Dyer-Lauderdale-Tipton-Shelby-
Including the cities of Piggott, Corning, Paragould, Jonesboro, 
Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, 
Marianna, Helena, West Helena, Kennett, Caruthersville, 
Southaven, Olive Branch, Tunica, Clarksdale, Tiptonville, 
Union City, Dyersburg, Ripley TN, Covington, Bartlett, 
Germantown, Collierville, Memphis, and Millington
347 PM CST Thu Feb 14 2019

...WIND ADVISORY WILL EXPIRE AT 4 PM CST THIS AFTERNOON...

Winds have subsided somewhat across western sections of the
forecast area so the wind advisory will be allowed to expire.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Feb 13, 10:42 PM CST, 4 hours 56 minutes earlier.

Area forecast discussion, Feb 13, 10:42 PM CST, 4 hours 56 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1042 PM CST Wed Feb 13 2019

.UPDATE... /issued 853 PM CST Wed Feb 13 2019/

Fast, quasi-zonal flow aloft will highlight the forecast through
the remainder of the work-week. This will allow a series of
shortwave troughs to impact the Mid-South weather through the
weekend, each bringing some potential for rainfall and reinforcing
the cooler Continental Polar air mass across the region. The
first wave shouldn't have much impact until tomorrow evening with
generally dry weather anticipated in the meantime.

South winds are currently 5-10 mph across the Mid-South but are
expected to increase overnight as the pressure gradient tightens
in response to a surface low moving northeast across the South
Plains. Temperatures may actually bottom out in some areas near or
just after midnight with mixing associated with the increasing
winds maintaining or even raising temperatures a few degrees late
tonight. The coolest area tonight should be in the more sheltered
portions of southwest TN and north MS where winds will be weaker.
Hourly temperatures were adjusted accordingly. Cloud cover was
increased for the overnight period given the amount of high clouds
overhead. Otherwise, no significant changes were made to the
forecast.

Johnson

&&

.DISCUSSION... /issued 306 PM CST Wed Feb 13 2019/

A progressive late winter pattern will prevail into the middle of
next week, with a series of progressively stronger waves bringing
episodes of rain to the Midsouth.

Zonal flow will prevail tonight and Thursday. A low level jet in
the 925-850mb layer will bring increased moisture and clouds
during the afternoon and evening. Scattered light showers will
develop in the evening, ahead of a low-amplitude trof extending
south of an upper low over northern Great Lakes. This system will
be light on rainfall, with mainly trace rain amounts- perhaps a
little more east of the MS River.

Better chances of rain arrive Friday afternoon, associated with
southern branch wave lifting out of the plains. Subfreezing temps
will drop into northeast AR around Friday evening, with thermal
profiles briefly favorable for light freezing rain and sleet.
Model consensus shows precip exiting during the early overnight
Friday night, limiting ice accumulation potential.

Following low amplitude ridging and dry conditions Saturday,
showers return Saturday night. This precip will be associated
with strong warm advection ahead of a positively-tilted trof,
extending from a an upper low over the north central plains. Once
the upper trof axis rotates through, fair conditions and seasonal
temps should prevail for Sunday.

Most significant rain event of the forecast appears on track for
early next week. Based on the position of the southern branch of
the upper jet, northeast MS appears better favored for rainfall.
With model differences in the handling of upstream upper low,
it's too early to be confident about rain amounts.

PWB

&&

.AVIATION...

06Z TAF Set

VFR conditions will prevail over the next 24 to 30 hours. CIGS
will lower to around 4000-6000 FT tomorrow night showers develop
along a cold front. Have introduced VCSH wording at all TAF sites.
Southerly winds will increase overnight into the day tomorrow.
Expect speeds to be sustained at 15-20 KTS with higher gusts by
15Z. Speeds will diminish after 00Z.

KRM

&&

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Feb 13, 3:47 AM CST, 23 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
347 AM CST Wed Feb 13 2019

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-141200-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
347 AM CST Wed Feb 13 2019

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

AC3

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 14, 1:36 PM CSTRiver Flood WarningMEGDecatur, Hardin35 days

Nearby

Wind Advisories in Arkansas, 2019Wind Advisories in Tennessee, 2019Wind Advisories in Mississippi, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.